better for the most part, but they're are some days where I feel like crying n get sad. But, I fight it. I'm wondering if I should up my dose to 50mg. I want to know when is it a good time to do so. I still have a lot of anxiety as well. My mood is up and down all the time. Which sucks cause I'm usually a happy person and always thinking positive. I'm so stressed out, I can't seem to get out of this rut. I want to get better already. Any advice?
Hello Rose86. You might ask your doctor to increase the dose. Please note that beginning Zoloft, it will take four weeks time, perhaps a bit longer for the full effects of the drug to take effect. Regards pledge
Generally when you start it you increase it and the dr should have given you a schedule to do hat. I don't really see how 25mg for 2 weeks could do anything, and I'd give the office a call and ask about increasing it. Usually its increased to 50 after a week of 25mg.
Here is what I did: I went up 25, 50, 100, 150, 200 with 1 week between increases.
If you experience side effects like shakiness, tremor ... (read the insert), go back to previous dose or try the midpoint between previous and current.
I have made the experience, that it takes quite a dose of Sertraline (Zoloft) to get a decent anxiolytic effect but your situation may vary.
Never go above 200mg/day!
Also note, that if your mood swings have a large amplitude (like from deep down depressed to super-optimistic and energetic), it may be helpful to use another drug with a mood stabilizing effect (eg Lamotrigine) against the mood swings and add sth. like opipramol against anxiety.
It takes at least 4-6 weeks to antidepressants to reach it's therapeutic level... with that being said in my opinion I would give it a least that long and then if u r feeling the same then u can talk to your doctor about upping it... also the doc might consider putting you on a mood stableizer if after the 4-6 weeks is up and u r still having mood swings... the anxiety and other side effects r normal when first starting an antidepressants n will go away when your body gets fully adjusted if it doesn't bring it to your doctors attention... best of health to u hope u feel better real soon...
Along with the Zoloft, be sure to keep all appointments with your therapist. The two together will help you the most. Stabilize the mood and then find how you can keep yourself that way with the therapist by reducing the anxiety.
Whether you need to add something will depend upon the first month or so of the Zoloft. I prefer to not complicate medications by adding something prior to knowing if the first works. Just a thought for you to consider. Hang in there you will be better.
Me feeling same as you did you up dose or stuck with it and got Better I hate taking this sort of medication hence why I like a low dose please let me no what you done I feel same as you up and down on 25mg sertraline one a day in morning come afternoon feel tired but rexlexds feeling.
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Nov 2017 • 31 answers
Updated 11 Dec 2016 • 14 answers
Updated 6 May 2018 • 1 answer
Updated 10 Dec 2018 • 3 answers
I'm on my first week of Zoloft 25mg. What else is good to help with anxiety beside benzodiazepines??
Updated 3 days ago • 11 answers